FDA ISSUES ALERTS ON ANTIDEPRESSANT AND MIGRAINE DRUGS

SEPTEMBER 01, 2006

The FDA has asked makers of antidepressants to modify their labels to include data about a rare but life-threatening lung problem—persistent pulmonary hypertension—that can affect babies born to women who take the drugs while pregnant. The agency also issued an alert about the potential risk of combining antidepressants with common migraine drugs. The alert warns that a life-threatening condition called serotonin syndrome may occur when the drugs are combined.

The FDA is investigating additional information on both risks and will issue further updates on the drugs' labels as information becomes available. "It is important to emphasize that the FDA recommends that women who are expecting and currently taking antidepressants should not discontinue use without first talking with a doctor," said Susan Bro, an FDA spokeswoman.



SHARE THIS SHARE THIS
0

Become A RESPIMAT T.O.P. Performer 

Get to know RESPIMAT, the slow-moving mist inhaler from Boehringer Ingelheim Pharmaceuticals, Inc.

Watch the RESPIMAT video and test your knowledge with a short multiple-choice quiz. When you get all the answers right, you’ll receive a certificate naming you a RESPIMAT T.O.P. Performer. Why not check it out today?


Pharmacy Times Strategic Alliance
 

Pharmacist Education
Clinical features with downloadable PDFs


Next-Generation Pharmacist® Awards


3rd Annual Convenient Healthcare and Pharmacy Collaborative Conference


SIGN UP FOR THE PHARMACY TIMES NEWSLETTER
Personalize the information you receive by selecting targeted content and special offers.